JEFFREY L. CRAVER, M.D.; ROLAND VALDES Jr., Ph.D.
When digoxin therapy is discontinued, it is generally assumed that the patient's serum concentration of the drug will decrease over time with a half-life dependent on the rate of digoxin elimination. A few reports (1, 2) have noted deviations from this prediction. We describe a patient with acute renal failure who had an unanticipated twofold rise in his apparent serum concentration of digoxin during the 9 days after the last administered dose of this drug.
A 56-year-old black man with hypertension was hospitalized for atrial fibrillation complicated by embolic small bowel infarction. Several surgical procedures prolonged his hospitalization. An intravenous
JEFFREY L. CRAVER, ROLAND VALDES. Anomalous Serum Digoxin Concentrations in Uremia. Ann Intern Med. 1983;98:483–484. doi: 10.7326/0003-4819-98-4-483
Download citation file:
Published: Ann Intern Med. 1983;98(4):483-484.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use